# SDR 96ZZZX4312

- Difficulty date: August 7, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7898N
- Make and model: Cessna R172E
- Aircraft serial: R1720289
- System (JASC): 7602 · Mixture Control
- Part: Vernier Control
- Condition: Failed
- Location: Mixture
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

WHILE IN CRUISE FLIGHT, AN ATTEMPT TO LEAN THE MIXTURE WAS MADE.  AFTER ABOUT THREE TURNS OF THE VERNIER CONTROL KNOB, A PUSH WAS FELT AND CONTROL WENT TO IDLE CUT-OFF.  ATTEMPTS TO PUSH THE CONTROL IN FAILED.  AN AIRPORT LANDING WAS MADE WITH PARTIAL POWER OBTAINED.  AFTER LANDING, THE CONTROL WAS CYCLED, A CLICKING WAS HEARD, AND NORMAL OPERATION HAD RETURNED.  THE CONTROL WAS REPLACED WITH A NEW PART.  THE FAILED CONTROL WAS SENT TO CESSNA FOR EVALUATION.  THE CONTROL HAD FAILED INTERNALLY.  ANY BINDING OF AN ENGINE CONTROL SHOULD BE INVESTIGATED AND CORRECTED PRIOR TO FURTHER FLIGHT.  **S/D** CESSNA'S EVALUATION DETERMINED THAT THE CONTROL WAS NOT P/N S1818-1, NOR WAS THE VENDOR A CESSNA APROVED SUPPLIER.
